WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 340MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Model Number |
04.037.155S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Failure of Implant (1924); No Code Available (3191)
| Date of Event |
01/01/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: only event year is known.Reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent revision surgery due to a broken proximal femoral nailing system (tfna) long nail.The nail broke at bump cut and slot for the helical blade.There was a difficulty in removing the distal fragment of the nail until the canal had been opened wide enough to use the coupling screw to thread into distal fragment to remove it.The patient had to have a hemi hip arthroplasty following the removal of the broken nail.Concomitant device reported: tfna helical blade (part number: 04.038.395s, lot 12l1987, quantity unknown), coupling screw (part number unknown, lot unknown, quantity unknown), screw: locking (part number unknown, lot unknown, quantity 1).This report involves one (1) 11mm/130 deg ti cann tfna 340mm/left ¿ sterile.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the 11mm/130 deg ti cann tfna 340mm/left - sterile(p/n: 04.037.155s & lot #: h818862) was returned and received at us cq.Upon visual inspection, it was observed that the device was broken through the walls of the helical blade opening of the nail.A drill mark was noted to the device.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.The complaint condition was confirmed for the 11mm/130 deg ti cann tfna 340mm/left - sterile(p/n: 04.037.155s & lot #: h818862).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition was launched previous to this complaint to investigate tfna nail breakage and associated drill marks/damage at the head element hole/blade aperture.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot manufacturing location: monument, manufacturing date: 31-jan-2019, expiration date: 31-dec-2028, part number: 04.037.155s, 11mm/130 deg ti cann tfna 340mm/left- sterile, lot number: h818862 (sterile).Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree tfna , lot number: 2l47498, part number: 04.037.912.4, wave spring, shim ended, lot number: h681029, part number: 04.037.912.3, tfna lock drive, lot number: h806920, part number: 21127, timoagri16.00, lot number: h799072.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Updated concomitant devices reported: tfna helical balde (part#: 04.038.395s, lot#: 12l1987, quantity: unknown); unknown locking screw (part#: unknown, lot#: unknown, quantity: 1).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.